My Step-Mother has shortness of breath and takes prednisone as one of her anti-rejection medicines for a kidney transplant, Can this cause shortness of breath?
While "trouble breathing" is listed as an allergic reaction, this sounds more like something that isn't a sudden change. Prednisone can cause fluid retention, which can cause shortness of breath. In either event she should see her doc. If its fluid there are things can be done and if it is an allergic reaction he has to know it.
Hello. Prednisone will not cause shortness of breath. It is given to me to prevent shortness. Sounds like oxygen problem or pneumonia. Get in to a doc as soon as you can. If she is not able to finish a sentence or gasps between words, get to an ER. She may be sick of hospitals (I am) but not her call. You can also go to a major pharmacy and pick up a pulseox for about fifty dollars to check her oxygen if you are in US.
Let us know what the doc says.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2009 • 4 answers
Posted 10 Jun 2010 • 1 answer
Posted 25 Aug 2011 • 1 answer
Posted 27 Dec 2011 • 1 answer
Posted 31 Dec 2015 • 0 answers